# SDR 2005FA0001303

- Difficulty date: September 7, 2005
- Submitted: September 20, 2005
- Operation: General aviation
- Aircraft: N430SP
- Make and model: Bell 430
- Aircraft serial: 49083
- Engine: Allsn 250C40B
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Part number: 430076506109
- Condition: Failed
- Location: Battery
- Part time: 1,137 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A LOOSE CONNECTION AT THE RING TERMINAL ON THE AIRCRAFT BATTERY CONNECTOR CAUSED SUFFICIENT HEAT BUILDUP TO MELT THE SECURING NUT AND WASHER AND CHAR THE WIRING.  THE PROBLEM WAS COMPOUNDED BY THE AIRCRAFT MFG USE OF IMPROPERLY SIZED RING TERMINALS AT THIS CONNECTION.  THE MS25036-127 TERMINAL ENDS SPECIFIED BY THE MFG, UTILIZE A (.4375 INCH) HOLE IN CONJUNCTION WITH (.2500 INCH) STUDS ON THE BATTERY CONNECTOR PN MS25182-2.  THIS IS CONTRADICTORY TO STANDARD PRACTICE AS SPECIFIED IN AC.  (K)
